Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 5, NWS Albuquerque, NM

February 6, 2009

NWS Albuquerque, NM issued this wind advisory at Feb 6, 2009, 10:16 AM MST. It took effect at Feb 6, 2009, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2009, 10:16 AM MST (17:16 UTC)
In effect from
Feb 6, 2009, 11:00 AM MST
Expired
Feb 6, 2009, 6:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 061716
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1016 AM MST FRI FEB 6 2009


NMZ017-070100-
/O.NEW.KABQ.HW.W.0003.090206T1800Z-090207T0100Z/
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITY OF...RUIDOSO
1016 AM MST FRI FEB 6 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS WILL AVERAGE 35 TO 45 MPH THIS AFTERNOON WITH
GUSTS TO 60 MPH OVER THE CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS. 
WINDS WILL SUBSIDE AFTER SUNSET.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.DRIVERS OF VANS...CAMPERS...
TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE
DANGER OF THESE WINDS.

$$

NMZ005>007-011>013-016-018-026-070100-
/O.NEW.KABQ.WI.Y.0005.090206T1800Z-090207T0100Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
DE BACA COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO...
FORT SUMNER
1016 AM MST FRI FEB 6 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS WILL AVERAGE 30 TO 40 MPH WITH GUSTS TO 50 MPH
THROUGH THE AFTERNOON OVER MUCH OF EASTERN NEW MEXICO. WINDS
WILL SUBSIDE AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:20 AM MST, 6 hours 56 minutes earlier.

Area forecast discussion, Feb 6, 3:20 AM MST, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 AM MST FRI FEB 6 2009

.DISCUSSION...
CONTINUED DRY AND WARM CONDITIONS FOR ANOTHER 36 TO 48 HOURS
BEFORE SUBSTANTIAL CHANGES ROLL INTO NM. FIRE WX CONCERNS
TODAY...DETAILS BELOW...ACROS GOOD PORTION OF E NM AND SFC WINDS
THIS AFTN WILL REACH PRETTY CLOSE TO WIND ADVISORY CRITERIA AT A
FEW SPOTS IN NE AND E CENTRAL NM...BUT OTHER THAN AN ISOLATED
OCCURRENCE OR TWO IT APPEARS TO BE TOO LIMITED IN COVERAGE TO
WARRANT HOISTING AN ADVISORY FOR NOW. BIGGEST ISSUES IN THE MID TO
LONG TERM WILL REVOLVE AROUND THE DIGGING SHORT WAVES OFF THE W
COAST WHICH MODELS AGREE WILL CONGEAL INTO A CLOSED LOW THAT WILL
BRING A NEEDED SHOT OF MOISTURE TO MUCH OF THE STATE. GENERAL
MODEL CONSENSUS IS THAT THE PROGRESSION OF THIS FEATURE IS SLOWING
JUST A BIT...SO LOWERED/TRIMMED POPS A LITTLE FOR SAT NIGHT
CENTRAL AND E SECTIONS AND ALSO RAISED MINIMUM TEMPS AND THUS SNOW
LEVELS SOMEWHAT TO REFLECT SLIGHTLY SLOWER AND INITIALLY WARMER
SYSTEM. ALSO ON SUNDAY RAISED SNOW LEVELS SOMEWHAT ACROSS CENTRAL
AND E NM TO BETTER SYNC WITH DAYTIME TEMPS. BUT OF COURSE WITH
PACIFIC FRONT LIKELY PLOWING E ACROSS THE STATE DURING THE DAY
SOME HIGH TEMPS WILL OCCUR BEFORE EARLY OR MID AFTN AND SNOW
LEVELS MAY WELL FALL SOMEWHAT AS DAY PROGRESSES. BUT SNOW
ACCUMULATION LEVELS WILL STAY SEVERAL HUNDRED FEET ABOVE ACTUAL
SNOW OCCURRENCE LEVELS. THUNDERY POTENTIAL FOR AT LEAST E HALF OF
NM SUN WITH LATEST SPC DAY 3 INDICATING SLT RISK SEVERE CREEPING
WESTWARD TO THE STATE LINE AND PERHAPS JUST W OF IT.

WILL REISSUE FOR NOW THE SPS OF EARLIER TODAY WITH ANY TWEAKS
THAT MAY NEEDED INSERTED. IT APPEARS THAT IF SNOW LEVELS CAN COME
DOWN SOON ENOUGH WE COULD SEE SOME LOW END WARNING CRITERIA
SNOWS WITH THE WEEKEND STORM...BUT INITIALLY SNOW LEVELS WILL BE
PRETTY HIGH EVEN CONSIDERING SOME EVAPORATIVE COOLING EFFECTS...AS
THE AIRMASS AHEAD OF THE ASSOCIATED PACIFIC FRONT WILL BE PRETTY
WARM. WILL BE 2 OR MORE FOLLOWUP STORM SYSTEMS AFFECTING PORTIONS
OF THE STATE WELL INTO THIS NEXT WORK WEEK AND MOST OR ALL OF
THESE APPEAR TO BE COLDER THAN THE WEEKEND STORM...THUS BRINGING
ADDITIONAL NEEDED SNOWPACK TO THE STATE.

43

&&

.AVIATION...
VFR CONDITIONS PREVAIL ALL AIRPORTS WITH NO AVIATION WEATHER HAZARDS
FOR THE NEXT 24 HOURS. SOUTHWESTERLY WINDS WILL INCREASE EAST OF THE
CENTRAL MOUNTAIN CHAIN BY MIDDAY WITH AFTERNOON GUSTS UP TO 35 KNOTS
FROM KCQC TO KCAO.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 05

&&

.FIRE WEATHER...
AFTER THE LONG PERIOD OF WARM AND DRY WEATHER...CHANGES ARE FINALLY
EXPECTED TO BRING SOME COOLER TEMPERATURES AND PRECIPITATION TO NEW
MEXICO.

AN APPROACHING UPPER LEVEL TROUGH WILL RESULT IN AN INCREASED
GRADIENT OVER NEW MEXICO TODAY. WITH A VERY DRY AIR MASS IN PLACE
CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY NOON FROM THE
EAST CENTRAL PLAINS TO THE THE NORTHEAST CORNER OF THE STATE. MIN
RH VALUES WILL BE IN THE SINGLE DIGITS ACROSS MUCH OF THE EAST.

WINDS WILL DECREASE TONIGHT ALTHOUGH RIDGETOP WINDS OF 10 TO 20 KNOTS
WILL CONTINUE OVER THE NORTHERN MOUNTAINS.  RH RECOVERIES WILL BE
FAIR ACROSS THE EAST AND BETTER OVER THE NORTHWEST AND NORTH CENTRAL
MOUNTAINS. DRY CONDITIONS CONTINUE ACROSS THE EAST ON SATURDAY BUT
WINDS WILL REMAIN BELOW CRITICAL THRESHOLDS.  THE UPPER LEVEL TROUGH
AXIS WILL REMAIN WEST OF THE STATE AND CHANCES OF PRECIPITATION
DURING THE DAY SATURDAY ARE LOW.  PRECIPITATION MOVES INTO THE WEST
ON SATURDAY NIGHT AND SPREADS ACROSS THE STATE ON SUNDAY AS THE
TROUGH MOVES OVER THE STATE.  EXPECT RAIN AND SNOW OVER HIGHER
TERRAIN AND EVEN A FEW THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS THE
EAST.

COLD AIR MOVES INTO THE STATE IN THE WAKE OF THE WINTER SYSTEM AND
EXTENDED MODELS INDICATE THAT ANOTHER SYSTEM MAY AFFECT THE STATE
TUESDAY INTO WEDNESDAY.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  59  32  57  38 /   0   0   5  40
GALLUP..........................  59  27  55  33 /   0   5   5  50
GRANTS..........................  60  23  59  30 /   0   0   0  30
GLENWOOD........................  68  36  64  39 /   0   0   5  20
CHAMA...........................  49  17  49  24 /  10  10   5  30
LOS ALAMOS......................  57  28  57  33 /   0   0   0  20
RED RIVER.......................  47  24  48  27 /   0   0   0  30
TAOS............................  56  23  55  29 /   0   0   0  20
SANTA FE........................  59  29  57  34 /   0   0   0  10
SANTA FE AIRPORT................  61  30  58  35 /   0   0   0   5
ESPANOLA........................  64  31  61  34 /   0   0   0  10
ALBUQUERQUE HEIGHTS.............  63  36  62  41 /   0   0   0   5
ALBUQUERQUE VALLEY..............  65  32  64  38 /   0   0   0   5
ALBUQUERQUE FOOTHILLS...........  62  35  62  39 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  63  34  64  40 /   0   0   0   5
SOCORRO.........................  71  32  68  40 /   0   0   0   5
SANDIA PARK/CEDAR CREST.........  57  32  58  34 /   0   0   0  20
MORIARTY/ESTANCIA...............  62  30  63  33 /   0   0   0   5
CARRIZOZO.......................  68  36  66  40 /   0   0   0   5
RUIDOSO.........................  62  37  61  39 /   0   0   0   5
RATON...........................  68  26  63  30 /   0   0   0   5
LAS VEGAS.......................  64  31  62  32 /   0   0   0   5
ROY.............................  69  32  63  34 /   0   0   0   0
CLAYTON.........................  73  35  67  33 /   0   0   0   5
SANTA ROSA......................  74  33  71  38 /   0   0   0   0
TUCUMCARI.......................  77  33  72  39 /   0   0   0   0
FORT SUMNER.....................  75  33  73  38 /   0   0   0   0
CLOVIS..........................  75  34  71  42 /   0   0   0   0
PORTALES........................  76  32  72  41 /   0   0   0   0
ROSWELL.........................  78  35  74  45 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.

&&

43/05
Hazardous weather outlook, Feb 6, 6:00 AM MST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST FRI FEB 6 2009

NMZ001>021-026-071200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MST FRI FEB 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN TO THE EASTERN PLAINS FOR FRIDAY AFTERNOON. STRONG
WINDS AND VERY DRY RELATIVE HUMIDITY VALUES WILL LIKELY CREATE
CRITICAL FIRE WEATHER CONDITIONS. WIND SPEEDS OF 20 TO 30 MPH WITH
GUSTS UP TO 40 MPH CAN BE EXPECTED IN THE AFOREMENTIONED AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UPPER LEVEL STORM SYSTEM WILL IMPACT NEW MEXICO LATE SATURDAY
NIGHT INTO SUNDAY NIGHT. THE POTENTIAL EXISTS FOR SEVERAL INCHES OF
SNOW MAINLY OVER THE HIGH TERRAIN OF NORTH AND CENTRAL NEW MEXICO.
RAIN SHOWERS WILL BE MORE COMMON THAN SNOW ACROSS THE LOWER TERRAIN.
EVEN A FEW MODERATE TO STRONG THUNDERSTORMS WILL BE POSSIBLE MAINLY
ACROSS THE EAST HALF OF NORTH AND CENTRAL NEW MEXICO SUNDAY.

AT LEAST ONE ADDITIONAL STORM SYSTEM IS LIKELY TO IMPACT THE AREA
BETWEEN MONDAY AFTERNOON AND TUESDAY NIGHT WITH MORE SNOW THAN RAIN.
SIGNIFICANT SNOW ACCUMULATIONS WILL ALSO BE POSSIBLE WITH THIS
SYSTEM.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

In the hours before

Special weather statement, Feb 6, 5:00 AM MST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 AM MST FRI FEB 6 2009

NMZ001>021-026-070100-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
500 AM MST FRI FEB 6 2009

...WINTER WEATHER COMING BACK TO THE HIGH COUNTRY LATE THIS
WEEKEND...

THE EXTENDED DRY AND WARM SPELL THAT NEW MEXICO HAS EXPERIENCED FOR
THE BETTER PART OF A MONTH WILL BE GIVING WAY TO AN EXTENDED PERIOD
OF WETTER CONDITIONS WITH INTERVALS OF STRONG WINDS AND SNOWFALL AS
WELL.

THE FIRST STORM IN A SERIES IS CURRENTLY TAKING SHAPE OFF THE
CALIFORNIA COAST. AN INITIAL LOW PRESSURE DISTURBANCE EJECTING OUT
FROM THIS SYSTEM WILL MOVE INTO THE CENTRAL ROCKIES LATER THIS
MORNING. THIS SYSTEM WILL MAINLY JUST INCREASE WINDS
TODAY...ESPECIALLY OVER THE EAST. NO SIGNIFICANT PRECIPITATION IS
EXPECTED WITH THIS FEATURE...BUT A FIRE WEATHER WATCH IS IN EFFECT
FOR MUCH OF THE EASTERN PLAINS THIS AFTERNOON DUE TO WINDS AND VERY
LOW RELATIVE HUMIDITY.

THE MAIN SYSTEM CURRENTLY INTENSIFYING OFF THE CALIFORNIA COAST WILL
THEN MOVE INLAND SATURDAY AND CROSS ARIZONA SUNDAY BEFORE LIFTING
NORTHEAST SUNDAY NIGHT. MOISTURE WILL BE DRAWN NORTH AHEAD OF THE
STORM WITH RAIN AND SOME HIGH TERRAIN SNOW DEVELOPING OVER THE WEST
LATER SATURDAY NIGHT. PRECIPITATION WILL EXPAND EAST ON SUNDAY.
INITIALLY...SNOW WILL BE CONFINED TO ELEVATIONS ABOVE 9000 FEET
SATURDAY NIGHT. BUT AS THE CORE OF THE STORM APPROACHES...COLDER AIR
WILL MOVE IN SUNDAY AND SUNDAY NIGHT AND DROP SNOW LEVELS TO BETWEEN
5500 AND 6500 FEET OVER AT LEAST THE NORTHWEST HALF OF THE STATE.
SNOW LEVELS WILL DROP LOW ENOUGH SUNDAY NIGHT FOR SNOW TO FALL OVER
MOST OF THE FORECAST AREA. SIGNIFICANT ACCUMULATIONS MAY FALL OVER
THE WESTERN...CENTRAL AND NORTHERN MOUNTAINS ABOVE 7500 FEET.

THE NEXT STORM WILL QUICKLY FOLLOW MONDAY NIGHT AND TUESDAY. THIS
SYSTEM WILL BE COLDER WITH MOST OF THE PRECIPITATION EXPECTED TO
FALL AS SNOW. MORE WIDESPREAD AND SIGNIFICANT ACCUMULATIONS ARE
POSSIBLE. ADDITIONAL PRECIPITATION PRODUCING WEATHER SYSTEMS ARE
POSSIBLE LATE NEXT WEEK AND BEYOND.

43
Special weather statement, Feb 6, 5:00 AM MST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 AM MST FRI FEB 6 2009

NMZ001>021-026-070100-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
820 AM MST FRI FEB 6 2009

CORRECTED TO CHANGE FIRE WEATHER WATCH TO A RED FLAG WARNING.

...WINTER WEATHER COMING BACK TO THE HIGH COUNTRY LATER THIS
WEEKEND...

THE EXTENDED DRY AND WARM SPELL THAT NEW MEXICO HAS EXPERIENCED FOR
THE BETTER PART OF A MONTH WILL BE GIVING WAY TO AN EXTENDED PERIOD
OF WETTER CONDITIONS WITH INTERVALS OF STRONG WINDS AND SNOWFALL AS
WELL.

THE FIRST STORM IN A SERIES IS CURRENTLY TAKING SHAPE OFF THE
CALIFORNIA COAST. AN INITIAL LOW PRESSURE DISTURBANCE EJECTING OUT
FROM THIS SYSTEM WILL MOVE INTO THE CENTRAL ROCKIES LATER THIS
MORNING. THIS SYSTEM WILL MAINLY JUST INCREASE WINDS TODAY...E
SPECIALLY OVER THE EAST. NO SIGNIFICANT PRECIPITATION IS EXPECTED
WITH THIS FEATURE...BUT A RED FLAG WARNING IS IN EFFECT FOR MUCH OF
THE EASTERN PLAINS THIS AFTERNOON DUE TO WINDS AND VERY LOW RELATIVE
HUMIDITY.

THE MAIN SYSTEM CURRENTLY INTENSIFYING OFF THE CALIFORNIA COAST WILL
THEN MOVE INLAND SATURDAY AND CROSS ARIZONA SUNDAY BEFORE LIFTING
NORTHEAST SUNDAY NIGHT. MOISTURE WILL BE DRAWN NORTH AHEAD OF THE
STORM WITH RAIN AND SOME HIGH TERRAIN SNOW DEVELOPING OVER THE WEST
LATER SATURDAY NIGHT. PRECIPITATION WILL EXPAND EAST ON SUNDAY.
INITIALLY...SNOW WILL BE CONFINED TO ELEVATIONS ABOVE 9000 FEET
SATURDAY NIGHT. BUT AS THE CORE OF THE STORM APPROACHES...COLDER AIR
WILL MOVE IN SUNDAY AND SUNDAY NIGHT AND DROP SNOW LEVELS TO BETWEEN
5500 AND 6500 FEET OVER AT LEAST THE NORTHWEST HALF OF THE STATE.
SNOW LEVELS WILL DROP LOW ENOUGH SUNDAY NIGHT FOR SNOW TO FALL OVER
MOST OF THE FORECAST AREA. SIGNIFICANT ACCUMULATIONS MAY FALL OVER
THE WESTERN...CENTRAL AND NORTHERN MOUNTAINS ABOVE 7500 FEET.

THE NEXT STORM WILL QUICKLY FOLLOW MONDAY NIGHT AND TUESDAY. THIS
SYSTEM WILL BE COLDER WITH MOST OF THE PRECIPITATION EXPECTED TO
FALL AS SNOW. MORE WIDESPREAD AND SIGNIFICANT ACCUMULATIONS ARE
POSSIBLE. A THIRD WEATHER SYSTEM IS POSSIBLE LATE NEXT WEEK.

40
Special weather statement, Feb 6, 8:20 AM MST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
820 AM MST FRI FEB 6 2009

NMZ001>021-026-070100-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
820 AM MST FRI FEB 6 2009

CORRECTED TO CHANGE FIRE WEATHER WATCH TO A RED FLAG WARNING.

...WINTER WEATHER COMING BACK TO THE HIGH COUNTRY LATER THIS
WEEKEND...

THE EXTENDED DRY AND WARM SPELL THAT NEW MEXICO HAS EXPERIENCED FOR
THE BETTER PART OF A MONTH WILL BE GIVING WAY TO AN EXTENDED PERIOD
OF WETTER CONDITIONS WITH INTERVALS OF STRONG WINDS AND SNOWFALL AS
WELL.

THE FIRST STORM IN A SERIES IS CURRENTLY TAKING SHAPE OFF THE
CALIFORNIA COAST. AN INITIAL LOW PRESSURE DISTURBANCE EJECTING OUT
FROM THIS SYSTEM WILL MOVE INTO THE CENTRAL ROCKIES LATER THIS
MORNING. THIS SYSTEM WILL MAINLY JUST INCREASE WINDS TODAY...E
SPECIALLY OVER THE EAST. NO SIGNIFICANT PRECIPITATION IS EXPECTED
WITH THIS FEATURE...BUT A RED FLAG WARNING IS IN EFFECT FOR MUCH OF
THE EASTERN PLAINS THIS AFTERNOON DUE TO WINDS AND VERY LOW RELATIVE
HUMIDITY.

THE MAIN SYSTEM CURRENTLY INTENSIFYING OFF THE CALIFORNIA COAST WILL
THEN MOVE INLAND SATURDAY AND CROSS ARIZONA SUNDAY BEFORE LIFTING
NORTHEAST SUNDAY NIGHT. MOISTURE WILL BE DRAWN NORTH AHEAD OF THE
STORM WITH RAIN AND SOME HIGH TERRAIN SNOW DEVELOPING OVER THE WEST
LATER SATURDAY NIGHT. PRECIPITATION WILL EXPAND EAST ON SUNDAY.
INITIALLY...SNOW WILL BE CONFINED TO ELEVATIONS ABOVE 9000 FEET
SATURDAY NIGHT. BUT AS THE CORE OF THE STORM APPROACHES...COLDER AIR
WILL MOVE IN SUNDAY AND SUNDAY NIGHT AND DROP SNOW LEVELS TO BETWEEN
5500 AND 6500 FEET OVER AT LEAST THE NORTHWEST HALF OF THE STATE.
SNOW LEVELS WILL DROP LOW ENOUGH SUNDAY NIGHT FOR SNOW TO FALL OVER
MOST OF THE FORECAST AREA. SIGNIFICANT ACCUMULATIONS MAY FALL OVER
THE WESTERN...CENTRAL AND NORTHERN MOUNTAINS ABOVE 7500 FEET.

THE NEXT STORM WILL QUICKLY FOLLOW MONDAY NIGHT AND TUESDAY. THIS
SYSTEM WILL BE COLDER WITH MOST OF THE PRECIPITATION EXPECTED TO
FALL AS SNOW. MORE WIDESPREAD AND SIGNIFICANT ACCUMULATIONS ARE
POSSIBLE. A THIRD WEATHER SYSTEM IS POSSIBLE LATE NEXT WEEK.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 10:16 AM MSTHigh Wind WarningABQ8 hr

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.